MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZATION; TRACHEOSTOMY TUBE AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZATION; TRACHEOSTOMY TUBE AND TUBE CUFF
Model Number HU20IS55NSF064N
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code Decreased Respiratory Rate (2485)
Date of Event 01/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was an unplanned trache change due to respiratory distress and reduced oxygen saturations.The customer felt it to be a blocked tube.When the parent initially inserted this tube, all was well but when the parent attempted to pass suction catheter down trache they were unable to advance the catheter.The trache tapes released and able to pass suction catheter easily, but unable to pass suction catheter when secured at normal tension.As a temporary measure, the trache was secured at a much looser tension.A new tube from a different batch number was used to resolve the issue.
 
Additional Manufacturer Narrative
Other text: a device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.Two (2) product samples were received for evaluation.Visual and functional testing were performed.Visual inspection did not reveal any anomalies.Functional testing found there was no resistance when the device was in its free state, little to no resistance in passing a 12 fr catheter when the device was bent to represent a 120 to 90 degree curve.Bending the shaft more acutely did cause resistance with passing the suction catheter.It is likely the positioning of the patient caused internal pressures on the tube to be bent in a manner that did not allow easy suctioning.The reported problem could not be confirmed.Root cause cannot be determined as the samples were successfully tested and no discrepancies were detected.

Brand Name
BIVONA CUSTOMIZATION
Common Device Name
TRACHEOSTOMY TUBE AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key13552839
Report Number3012307300-2022-03600
Device Sequence Number20098705
Product Code JOH
UDI-Device Identifier15019517242362
UDI-Public15019517242362
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberHU20IS55NSF064N
Device Catalogue NumberHU20IS55NSF064N
Device Lot NumberGA024946
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2022
Supplement Date Received by Manufacturer07/06/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date08/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown